Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 46, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Aug 1, 2011, 2:21 PM EDT for Nassau County, Suffolk County, New York. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2011, 2:21 PM EDT (18:21 UTC)
- Expired
- Aug 1, 2011, 3:00 PM EDT
- In force
- 39 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
Counties Nassau County, NY, Suffolk County, NY
The radar
The Brookhaven radar (KOKX), 34 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 6.4 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 529 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 975 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
245
WUUS51 KOKX 011821
SVROKX
NYC059-103-011900-
/O.NEW.KOKX.SV.W.0046.110801T1821Z-110801T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
221 PM EDT MON AUG 1 2011
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN NASSAU COUNTY IN SOUTHEAST NEW YORK...
SUFFOLK COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 300 PM EDT...
* AT 217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR AMITYVILLE...OR NEAR LINDENHURST...AND
MOVING EAST AT 20 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GILGO
STATE PARK...DEER PARK...BABYLON...BAY SHORE...CAPTREE STATE
PARK...ISLIP...ROBERT MOSES STATE PARK...SAYVILLE AND DAVIS PARK
LAT...LON 4061 7350 4066 7327 4068 7326 4065 7351
4078 7348 4079 7348 4075 7299 4073 7313
4070 7314 4071 7323 4067 7326 4064 7320
4070 7299 4073 7294 4075 7297 4075 7293
4070 7293 4067 7303 4062 7325
TIME...MOT...LOC 1821Z 280DEG 16KT 4068 7338
$$
MAS2 follow-up statements
529
WWUS51 KOKX 011842
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
242 PM EDT MON AUG 1 2011
NYC059-103-011900-
/O.CON.KOKX.SV.W.0046.000000T0000Z-110801T1900Z/
SUFFOLK NY-NASSAU NY-
242 PM EDT MON AUG 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHEASTERN NASSAU AND SUFFOLK COUNTIES...
AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR CAPTREE STATE PARK...OR NEAR
ROBERT MOSES STATE PARK...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ISLIP...ISLIP TERRACE...EAST ISLIP...SALTAIRE...CONNECTQUOT RIVER...
OAKDALE...OCEAN BEACH...SUNRISE HIGHWAY...SAYVILLE...DAVIS PARK...
BLUE POINT AND BAYPORT
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.
&&
LAT...LON 4061 7350 4066 7327 4068 7326 4065 7351
4078 7348 4079 7348 4075 7299 4073 7313
4070 7314 4071 7323 4067 7326 4064 7320
4070 7299 4073 7294 4075 7297 4075 7293
4070 7293 4067 7303 4062 7325
TIME...MOT...LOC 1842Z 284DEG 17KT 4066 7325
$$
MAS286
WWUS51 KOKX 011858
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
258 PM EDT MON AUG 1 2011
NYC059-103-011909-
/O.EXP.KOKX.SV.W.0046.000000T0000Z-110801T1900Z/
SUFFOLK NY-NASSAU NY-
258 PM EDT MON AUG 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NASSAU AND
SUFFOLK COUNTIES WILL EXPIRE AT 300 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM MONDAY
EVENING FOR SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK.
LAT...LON 4061 7350 4066 7327 4068 7326 4065 7351
4078 7348 4079 7348 4075 7299 4073 7313
4070 7314 4071 7323 4067 7326 4064 7320
4070 7299 4073 7294 4075 7297 4075 7293
4070 7293 4067 7303 4062 7325
TIME...MOT...LOC 1859Z 284DEG 17KT 4064 7315
$$
MASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 1:38 PM EDT, 43 minutes earlier.
Area forecast discussion, Aug 1, 1:38 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
138 PM EDT MON AUG 1 2011
.SYNOPSIS...
A WEAK LOW PRESSURE TROUGH WILL REMAIN OVER THE AREA TODAY...WHILE
A COLD FRONT APPROACHES FROM THE NORTHWEST. THIS FRONT WILL CROSS
THE AREA TONIGHT...WITH A LOW PRESSURE TROUGH REMAINING IN ITS
WAKE ON TUESDAY. LOW PRESSURE PASSING ACROSS THE GREAT LAKES
TUESDAY NIGHT WILL THEN PASS TO THE SOUTHWEST ON WEDNESDAY.
HIGH PRESSURE WILL BUILD OVER THE REGION THURSDAY AND THURSDAY
NIGHT...AND SLIDE EAST LATE ON FRIDAY. HIGH PRESSURE WILL RETURN
ON SUNDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SURFACE TROUGH ACROSS THE LOWER HUDSON VALLEY INTO CONNECTICUT
ALONG WITH 2000 TO 2500 J/KG CAPE VALUES PRODUCING THUNDERSTORMS.
HIGHER CAPE VALUES EXTEND ACROSS INTERIOR SOUTHERN CONNECTICUT
WITH TROUGH IN THE AREA. UPDATED FOR POPS ACROSS THE AREA THIS
AFTERNOON.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
SCT TSTM THREAT SHOULD SPREAD SE INTO LONG ISLAND AND SOUTHERN CT
TOWARD EVENING...WITH CONTINUED SVR THREAT AS NOTED ABOVE. STORMS
SHOULD DIMINISH IN COVERAGE/INTENSITY BY LATE EVENING AS SFC-
BASED INSTABILITY DIMINISHES. LOWS TONIGHT SHOULD RANGE FROM THE
LOWER 70S INVOF NYC...TO THE MID/UPPER 60S IN COASTAL
SECTIONS...TO THE LOWER 60S INLAND AS COLD FRONT MOVES THROUGH
OVERNIGHT.
A WEAK LOW PRESSURE TROUGH SHOULD LINGER ON TUE IN THE WAKE OF THE
FRONTAL PASSAGE...WITH HIGH TEMPS AND DEWPOINTS ONLY SLIGHTLY
LOWER THAN THOSE EXPECTED FOR TODAY. A MID LEVEL CUTOFF LOW
DIVING SE FROM QUEBEC INTO NRN NEW ENGLAND SHOULD HELP SHARPEN
THIS SFC TROUGH ESPECIALLY OUT EAST...WHERE LOW LEVEL CONVERGENCE
MAY BE SUFFICIENT TO SPARK A FEW SHOWERS/TSTMS OVER SE CT AND
EASTERN LONG ISLAND. THIS REMAINS SOMEWHAT UNCERTAIN AS NAM
FORECASTS MLCAPE 500 J/KG WHILE GFS INDICATES MORE MID LEVEL
SUBSIDENCE AND A CAPPING INVERSION GREATLY LIMITING INSTABILITY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
THE UPPER AIR PATTERN FEATURES AN UPPER LOW OVER NORTHERN NEW
ENGLAND AT THE ONSET...WHICH LIFTS SLOWLY NE ACROSS THE CANADIAN
MARITIMES INTO NEXT WEEKEND. BROAD RIDGING ENCOMPASSING THE
CENTRAL AND SOUTHERN PLAINS THEN EXPANDS SLOWLY EAST FOR THE
LATTER HALF OF THE WEEK....WHILE AN UPPER TROF MOVES INTO EASTERN
CANADA BY NEXT WEEKEND.
AT THE SURFACE...WEAK LOW PRESSURE DRIVEN BY A SHORT WAVE DROPPING
ACROSS THE GREAT LAKES TUE NIGHT WILL TRACK SE AND PASS TO THE SOUTH
OF THE AREA WEDNESDAY. MODELS ARE IN GOOD AGREEMENT WITH THE THERMAL
FORCING FROM THE SYSTEM PRODUCING AN MCS THAT TRACKS CLOSE TO THE
AREA LATE TUE NIGHT INTO WED. THE ECMWF...NAM WRF...AND SREF ALL
POINT TOWARD A SOLUTION THAT TAKES THE COMPLEX DIRECTLY OVER THE
FORECAST AREA...WHILE THE GFS STAYS FAR ENOUGH SOUTH TO THE KEEP THE
REGION DRY. THESE COMPLEXES ARE ALWAYS DIFFICULT TO PINPOINT THIS
FAR OUT IN TIME...THUS HAVE GONE WITH ONLY A CHANCE OF SHOWERS AND
THUNDERSTORM AT THIS TIME. THE TRACK OF THIS COMPLEX WILL ALSO
HAVE BIG IMPACT ON THE AMOUNT OF CLOUD COVER AND TEMPERATURES. THE
GFS CLEARLY SUPPORTS THE WARMEST OF SOLUTIONS WITH ITS
SOUTHERNMOST TRACK. PREFERENCE AT THIS TIME WAS TO GO WITH A
NAM/GFS MOS BLEND FOR WED HIGHS...WHICH ARE SEVERAL DEGREES COOLER
THAN THE PREVIOUS FORECAST.
CONDITIONS DRY OUT BY WED NIGHT WITH DRY...SEASONABLE CONDITIONS TO
END THE WEEK. THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS WILL COME
ON SATURDAY ALONG AND AHEAD OF AN APPROACHING FRONTAL SYSTEM.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A WEAK COLD FRONT APPROACHES THE TERMINALS THIS AFTERNOON.
MAIN CONCERN THIS AFTERNOON WILL BE SCATTERED THUNDERSTORMS WILL
WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND HAIL. WILL GENERALLY
BE CARRYING CBS IN THE TAF...BUT EXPECTING TO AMEND TAFS AS STORMS
DEVELOP.
OTHERWISE...VFR WITH WEST OR NORTHWEST FLOW 5 TO 10 KT
WILL...LIKELY GIVE WAY TO AFTERNOON SEA BREEZE DEVELOPMENT AT
KJFK/KBDR/KGON AND ALSO KISP. ACROSS THE INTERIOR
TERMINALS...WINDS SHOULD BACK TO THE WEST THIS AFTERNOON. THIS
INCLUDES KHPN/KSWF/KEWR/KTEB/KLGA. EXPECTING THESE WINDS TO KEEP
SEA BREEZE SOUTH OF KLGA...BUT IT WILL BE CLOSE.
VFR THIS EVENING WITH WINDS TURNING W/NW UNDER 10 KT. PATCHY FOG
POSSIBLE FOR OUTLYING TERMINALS LATER TONIGHT.
TOMORROW...VFR CONTINUES WITH NORTHWEST FLOW.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: POSSIBLE AMENDMENTS FOR SEA BREEZE
TIMING...AND FOR LATE DAY CONVECTION.
KLGA FCSTER COMMENTS: POSSIBLE AMENDMENTS FOR WIND DIRECTION...AND FOR
LATE DAY CONVECTION.
KEWR FCSTER COMMENTS: POSSIBLE AMENDMENTS FOR WIND DIRECTION AND
GUSTS...AND FOR LATE DAY CONVECTION.
KTEB FCSTER COMMENTS: POSSIBLE AMENDMENTS FOR WIND
DIRECTION...AND FOR LATE DAY CONVECTION.
KHPN FCSTER COMMENTS: POSSIBLE AMENDMENTS FOR LATE DAY CONVECTION.
KISP FCSTER COMMENTS: POSSIBLE AMENDMENTS FOR SEA BREEZE
TIMING...AND FOR LATE DAY CONVECTION.
OUTLOOK FOR 18Z TUESDAY THROUGH SATURDAY...
TUE...VFR.
TUE NIGHT AND WED...SUB-VFR POSSIBLE IN ANY SHOWERS/TSTMS.
THU...FRI AND SAT MORNING...VFR.
SAT AFTERNOON...SUB VFR POSSIBLE.
&&
.MARINE...
WINDS AND SEAS ON TRACK THIS MORNING.
SCATTERED TSTMS COULD POSE A WIND THREAT FROM LATE THIS AFTERNOON
INTO THIS EVENING...OTHERWISE QUIET THROUGH TUE.
A CONVECTIVE COMPLEX MAY MOVE ACROSS THE WATERS WED AND PRODUCE
LOCALLY HIGHER WINDS/SEAS. LOW PRESSURE PASSING TO THE SOUTH AND
EAST WED NIGHT INTO THU WILL PRODUCE AN EASTERLY FLOW...BUT AT
THIS TIME APPEARS WEAK ENOUGH TO KEEP WINDS AND SEAS BELOW SCA
CRITERIA.
&&
.HYDROLOGY...
WITH PW INCREASING TO NEAR 1.5 INCHES...STRONGER TSTMS COULD
PRODUCE LOCALLY HEAVY RAIN WITH MINOR URBAN/POOR DRAINAGE
FLOODING POSSIBLE LATE THIS AFTERNOON INTO THIS EVENING.
POTENTIAL EXISTS FOR A CONVECTIVE COMPLEX TO MOVE ACROSS THE AREA
LATE TUE NIGHT INTO WED. WHILE THERE IS SOME UNCERTAINTY OF THE
TRACK OF THE SYSTEM...THE POTENTIAL EXISTS FOR A MODERATE
RAINFALL EVENT WITH AREAL QPF AT LEAST AN INCH.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...GOODMAN/DW
NEAR TERM...GOODMAN
SHORT TERM...GOODMAN
LONG TERM...DW
AVIATION...BC
MARINE...GOODMAN/DW
HYDROLOGY...GOODMAN/DWHazardous weather outlook, Aug 1, 4:57 AM EDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 457 AM EDT MON AUG 1 2011 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-021000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 457 AM EDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT... NORTHEAST NEW JERSEY...SOUTHEAST NEW YORK...AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. THE NWS STORM PREDICTION CENTER FORECASTS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING AHEAD OF AN APPROACHING COLD FRONT. DAMAGING WINDS ARE THE MAIN THREAT. THE STRONGEST STORMS COULD ALSO PRODUCE LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. GOODMAN
In the hours before
Special weather statement, Aug 1, 12:42 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1242 PM EDT MON AUG 1 2011
CTZ005-006-011730-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
1242 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND WESTERN NEW HAVEN
COUNTIES...
AT 1237 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES WEST OF WOODBURY CENTER...MOVING
SOUTHEAST AT 20 MPH.
GUSTY WINDS TO 40 M[PH AND SMALL HAIL ARE EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4145 7292 4126 7320 4151 7342 4152 7339
4149 7337 4148 7334 4151 7334 4151 7333
4152 7317 4155 7317 4156 7314
METSpecial weather statement, Aug 1, 1:36 PM EDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
136 PM EDT MON AUG 1 2011
NYZ071-011800-
SOUTHERN WESTCHESTER-
136 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORM OVER SOUTHERN WESTCHESTER COUNTY...
AT 130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SCARSDALE MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.
THIS STORM IS APPROACHING I-95 NEAR MAMARONECK AND RYE. THE STORM IS
CURRENTLY BELOW SEVERE THRESHOLDS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4098 7380 4103 7376 4097 7365 4094 7369
4094 7370 4093 7371 4092 7372 4092 7373
4090 7375 4090 7376
JSTSpecial weather statement, Aug 1, 1:55 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
155 PM EDT MON AUG 1 2011
NYZ071-011815-
SOUTHERN WESTCHESTER-
155 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORM OVER SOUTHERN WESTCHESTER COUNTY...
AT 152 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RYE...AND MOVING SOUTHEAST AT 10 MPH.
SMALL HAIL IS EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4097 7373 4101 7371 4100 7365 4099 7364
4094 7367 4094 7368
JSTLocal storm report, Aug 1, 2:07 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW YORK NY
207 PM EDT MON AUG 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM HAIL HARTSDALE 41.03N 73.81W
08/01/2011 E0.75 INCH WESTCHESTER NY NWS EMPLOYEE
DIME TO PENNY SIZE HAIL.
0119 PM HAIL BETHEL 41.37N 73.41W
08/01/2011 E1.00 INCH FAIRFIELD CT FIRE DEPT/RESCUE
NICKLE TO QUARTER SIZE HAIL.
0120 PM HAIL BETHEL 41.37N 73.41W
08/01/2011 E0.75 INCH FAIRFIELD CT LAW ENFORCEMENT
DIME SIZED HAIL
0123 PM TSTM WND DMG DANBURY 41.40N 73.47W
08/01/2011 FAIRFIELD CT BROADCAST MEDIA
TREE DOWN ON POWER LINE. NUMEROUS DOWNED LARGE LIMBS AS
WELL.
0149 PM HAIL DANBURY 41.40N 73.47W
08/01/2011 E0.75 INCH FAIRFIELD CT TRAINED SPOTTER
DIME SIZE HAIL.
&&
JPSpecial weather statement, Aug 1, 2:13 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
213 PM EDT MON AUG 1 2011
CTZ009-011845-
SOUTHERN FAIRFIELD-
213 PM EDT MON AUG 1 2011
...STRONG THUNDERSTORM OVER FAIRFIELD...
AT 209 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FAIRFIELD...OR 6 MILES WEST OF BRIDGEPORT...
AND MOVING SOUTH AT 10 MPH.
HAIL UP TO NICKEL SIZE IS EXPECTED WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4123 7322 4115 7312 4114 7315 4117 7317
4111 7325 4112 7328 4110 7335 4117 7337
4120 7334 4122 7333 4121 7331 4123 7328
4121 7326 4123 7325
JSTThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:00 AM EDT | Special Marine Warning | OKX | 45 min | |
| Aug 1, 1:01 AM EDT | Special Weather Statement | OKX | Kings, Richmond | 59 min |
| Aug 1, 1:47 AM EDT | Special Marine Warning | OKX | 28 min | |
| Aug 1, 1:52 AM EDT | Special Weather Statement | OKX | Queens | 38 min |
| Aug 1, 2:10 AM EDT | Special Marine Warning | OKX | 30 min | |
| Aug 1, 12:58 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 32 min |
| Aug 1, 1:36 PM EDT | Special Weather Statement | OKX | Bronx | 24 min |
| Aug 1, 1:55 PM EDT | Special Weather Statement | OKX | Bronx | 20 min |
| Aug 1, 2:24 PM EDT | Special Marine Warning | OKX | 51 min | |
| Aug 1, 3:28 PM EDT | Special Weather Statement | OKX | Nassau | 62 min |
| Aug 1, 3:38 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Queens | 52 min |
| Aug 1, 3:43 PM EDT | Special Weather Statement | OKX | Bronx | 62 min |
| Aug 1, 3:45 PM EDT | Special Marine Warning | OKX | 59 min | |
| Aug 1, 3:50 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, New York, Westchester | 29 min |
| Aug 1, 4:05 PM EDT | Flash Flood Warning | OKX | Nassau, Queens | 115 min |
| Aug 1, 4:24 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Queens | 51 min |
| Aug 1, 4:32 PM EDT | Special Weather Statement | OKX | Rockland, Westchester | 58 min |
| Aug 1, 4:40 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland, Westchester | 65 min |
| Aug 1, 4:54 PM EDT | Special Marine Warning | OKX | 21 min | |
| Aug 1, 5:32 PM EDT | Severe Thunderstorm Warning | OKX | Putnam, Westchester | 58 min |
| Aug 1, 5:38 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 52 min |
| Aug 1, 5:53 PM EDT | Flash Flood Warning | OKX | Westchester | 112 min |
| Aug 1, 6:00 PM EDT | Special Marine Warning | OKX | 45 min | |
| Aug 1, 6:03 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 42 min |
| Aug 1, 6:07 PM EDT | Special Marine Warning | OKX | 53 min | |
| Aug 1, 6:18 PM EDT | Flash Flood Warning | OKX | Rockland, Westchester | 102 min |
| Aug 1, 6:26 PM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 49 min |
| Aug 1, 6:38 PM EDT | Severe Thunderstorm Warning | OKX | Westchester | 22 min |
| Aug 1, 6:44 PM EDT | Special Marine Warning | OKX | 31 min | |
| Aug 1, 6:46 PM EDT | Areal Flood Advisory | OKX | Westchester | 77 min |
| Aug 1, 6:49 PM EDT | Special Marine Warning | OKX | 56 min | |
| Aug 1, 6:52 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Putnam, Westchester | 53 min |
| Aug 1, 7:10 PM EDT | Special Weather Statement | OKX | Nassau | 50 min |
| Aug 1, 7:12 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Nassau, Queens | 39 min |
| Aug 1, 7:18 PM EDT | Special Weather Statement | OKX | Suffolk | 57 min |
| Aug 1, 7:31 PM EDT | Flash Flood Warning | OKX | Nassau, Queens | 27 min |
| Aug 1, 7:36 PM EDT | Severe Thunderstorm Warning | OKX | Suffolk | 54 min |
| Aug 1, 7:49 PM EDT | Special Marine Warning | OKX | 56 min | |
| Aug 1, 7:57 PM EDT | Special Marine Warning | OKX | 2 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.